I was taking Savella for my fibromyalgia and it worked wonderfully for the pain. However, the side effects kept getting more extreme instead of better. I am a newlywed since July, and the extreme PMS symptoms were not helping my marriage. Things became unbearable! I was having terrible hot flashes with drops of sweat falling from my face and people at work asking if I was crying. My hair would be soaked and I would be nauseated! I was so irritable that I started to not even like myself! And I would start my period about every 4 days, really bad, for a day, then it would stop, even though I was on birth control pills. And i didnt want my poor husband to touch me! I constantly ate, ate, ate, and have gained at least 10 or more lbs! I am now completely weaned off the Savella and had forgotten how badly the fibro can hurt. Until the last few days... ugh! I have a doc appointment in 2 days but have to work tomorrow. It is my 2nd job that really don't want to mess up since I am hoping to be hired fulltime. However, I may not be able to work tomorrow because I have started hurting pretty badly early this afternoon and just not too much better. Any short term or long term suggestions? I would soooo greatly appreciate it!
O Mama, brings back bad memories of my younger, very younger years. I don't think it would hurt to take a half dose of Savella till you get to doc. I have been weaning also, another story. Savella works pretty fast, half hour or an hour, get some relief and sleep and take the stress off yourself. Unless you really had serious or dangerous side effects then go by your intuition. God I feel for you, minda
I am so sorry to read that your Savella stopped working for you. Are you telling me that your side effects were the hot flashes, etc? So far I can't feel any difference taking this medication. I have been on it for several weeks and am taking 50mg a day. I also tried Cymbalta and it never worked. I don't want to try Lyrica as I have heard too many horror stories about it. I guess I have yet to get relief from ANY medication to help with my fibro. And, I am suffering terribly. The weather, stress, etc has wreaked havoc on my body and these past weeks have been excruciating! What help did you initially receive from the Savella? Did it make your pain completely go away? Did you get drowsy? Or, did you get energy? What, exactly, did the Savella do FOR you, and then what did it do AGAINST you?
I pray that you get relief, dear friend. You are in my thoughts!
Love and big hugs,
Mama, mindy again. Have been reviewing all my own sweating, flashing, hormone issues and maybe you need to get a good gyno, i think you may have other issues and not the Savella even though you think things got worse when you started it. The savella effects many things i have a feeling you have other things going on? Minda
I agree with Minda, I think you have other issues at hand then the savella. I think you need to see a gyno. Not sure your age etc, I have had female probs all my life and what u just described was my early onset of menopause not fibro or med reaction. Right down to the PMDD. I was literally crazy. I have been on savella a year now and never heard those side effects from anyone and as well are not listed as reactions to the meds. Yes weight gain is possible with any meds and it can even be your "happy love weight" many married people put on after they get married and comfy.
- Savella Information for Consumers
- Savella Information for Healthcare Professionals (includes dosage details)
- Side Effects of Savella (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jun 2010 • 2 answers
Posted 6 Aug 2010 • 13 answers
Posted 21 Oct 2010 • 3 answers
Posted 13 May 2012 • 1 answer
Posted 4 Aug 2013 • 3 answers